Can the Pill Cause a Loss in Orgasms?
Dear Dr. Betty,
My question is quite simple: I've read many things about the pill and everything was quite confusing, unclear and controversial. In your long story of helping women with their orgasms, did you - personally - ever noticed a link between taking the pill and inability to orgasm?
I've been practicing masturbation for seven years now and it has always been really easy for me to achieve orgasm, even through clothes, whenever and wherever I wanted. But. I began taking the pill a year and a half ago and since then orgasms have been fewer and fewer and now, I can hardly have one after one hour of stimulation with only tension orgasms. I've been with my boyfriend for a year now and never ever reached orgasm with him - either by oral or manual, which is really frustrating for me.
Since I was taking the pill for medical reasons others than contraception I asked my GP about it who did not seem to believe me. She said I did not know my body enough, that I was too young, must have problems with my boyfriend or trouble in my childhood... pretty much everything but the pill. For months I considered, tried, read, meditated, with no results at all. So I ask you: can the pill cause such a loss of orgasms?
I've never had a client who could not have an orgasm due to taking the pill. But I have heard and read about women convinced their sex drives had been lowered as a result of taking the pill. Check out Google by typing in Orgasms and the contraceptive Pill.
Having an orgasm with ourselves is always much easier than with partner sex. One recommendation I have is for both of you to share masturbation. That way you can observe how each of you handles your sex organ and can imitate the technique on each other. Self consciousness often blocks us from expressing our sexual selves. Also talk about this with your boyfriend so he'll be on your team. Unfortunately most MD's have little to no sexual training that might help their patients better understand their sexuality.